Can ADHD meds cause anger in children

Faye - posted on 04/14/2014 ( 1 mom has responded )

2

0

0

My 8 year old daughter is taking 15 mg of Biphentin at morning and 5 mg of methylphenidate at lunchtime. She is also taking Prozac anti-anxiety medication. Her anger is out of control. We noticed it after Biphentin went from 10 to 15 mg. She is rude, talks back, and angry. Her anger is sometimes over very minor things - even reading a book can cause her to clench fists and gnash teeth. She hits herself when really upset and sometimes trashes her room. She can even have episodes brought on by her own making. For example, we were all going shopping yesterday, but she said she wasn't sure she wanted to go. So, we gave her ample time to decided and still she didn't know. Her dad said he had to go on his own if she didn't make her mind up. I even set a timer and told her when it was up, she would have to decide and if she didn't want to go it was and I would stay home with her, but if she wanted to go, we all would. After the time, she still said she didn't know and by this time was crying and screaming. Her dad told her he had to go and while he was at the door she screamed 'no', so he came back and said 'ok let's go'. She still said she didn't know what she wanted to do. He had to go and she had a major melt-down - crying, screaming, arms flailing, kicking, yelling at me. I am truly at the point where I don't know what to do. Could she need her medication changed? Thank you to anyone who can offer advice.

MOST HELPFUL POSTS

1 Comment

View replies by

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms